Exchange Rings Satisfying the n-Stable Range Condition, II


This is a continuation of the paper [14]. It is shown that any finite subdirect product of exchange rings satisfying the n-stable range condition is still an exchange ring satisfying the n-stable range condition. Furthermore, we give necessary and sufficient conditions on matrices over an exchange ring R, under which R satisfies the n-stable range condition. This generalizes the corresponding results for unit-regular rings and the stable range one condition.

This is a preview of subscription content, access via your institution.

Author information



Corresponding author

Correspondence to Huanyin Chen.

Additional information

2000 Mathematics Subject Classification: 19B10, 16E50

This work was supported by the National Natural Science Foundation of China (Grant No. 19801012) and the Ministry of Education of China.

Communicated by Weimin Xue

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Chen, H., Li, Fa. Exchange Rings Satisfying the n-Stable Range Condition, II. Algebra Colloq. 10, 1–8 (2003).

Download citation


  • exchange ring
  • n-stable range condition